The non rationality of the generic Enriques' threefold

Luciana Picco Botta; Alessandro Verra

Compositio Mathematica (1983)

  • Volume: 48, Issue: 2, page 167-184
  • ISSN: 0010-437X

How to cite


Botta, Luciana Picco, and Verra, Alessandro. "The non rationality of the generic Enriques' threefold." Compositio Mathematica 48.2 (1983): 167-184. <>.

author = {Botta, Luciana Picco, Verra, Alessandro},
journal = {Compositio Mathematica},
keywords = {non-rationality of Enriques threefold; Enriques surfaces; nonstandard conic bundles; Chow group; Prym variety},
language = {eng},
number = {2},
pages = {167-184},
publisher = {Martinus Nijhoff Publishers},
title = {The non rationality of the generic Enriques' threefold},
url = {},
volume = {48},
year = {1983},

AU - Botta, Luciana Picco
AU - Verra, Alessandro
TI - The non rationality of the generic Enriques' threefold
JO - Compositio Mathematica
PY - 1983
PB - Martinus Nijhoff Publishers
VL - 48
IS - 2
SP - 167
EP - 184
LA - eng
KW - non-rationality of Enriques threefold; Enriques surfaces; nonstandard conic bundles; Chow group; Prym variety
UR -
ER -


  1. [1] A. Beauville: Variétés de Prym et Jacobiennes intermédiaires, Ann. Scient. de l'Ecole Norm. Sup.10 (1977), 304-392. Zbl0368.14018MR472843
  2. [2] A. Beauville: Prym varieties and Schottky problem, Invent. Math.41, fasc. 2, (1977) 149-196. Zbl0333.14013MR572974
  3. [3] C. Clemens and PH. Griffiths: On the intermediate Jacobian of the cubic threefold, Ann. Math.95 no. 2 (1972) 281-356. Zbl0214.48302MR302652
  4. [4] A. Conte and J.P. Murre: On quartic threefolds with a double line, Indag. Math. 80 (1977) 145-175. Zbl0353.14016MR498594
  5. [5] PH. Griffiths and J. Harris: Principles of Algebraic Geometry, Wiley Interscience Pub., New York, 1974. 
  6. [6] D. Mumford: "Prym Varieties I" in Contribution to Analysis, Academic Press, New York (1974) 325-350. Zbl0299.14018MR379510
  7. [7] D. Mumford: Curves and their Jacobians. Univer. of Michigan Press9175. Zbl0316.14010MR419430
  8. [8] J.P. Murre: Reduction of the proof of the non rationality of the non singular cubic threefold to a result of Mumford, Compos. Math.27 no. 1 (1972) 63-82. Zbl0271.14020MR352089
  9. [9] J.P. Murre: Algebraic equivalence modulo rational equivalence on a cubic threefold, Comp. math. 25 (1972) 161-206. Zbl0242.14002MR352088
  10. [10] L. Roth: Algebraic threefolds. Springer Verl., Berlin1955. Zbl0066.14704MR48083
  11. [11] L. Roth: Lezioni di Geometria Algebrica Classica, Pubblicazioni dell'Istituto di Matematica dell'Università diGenova, no. 10 (1955). Zbl0068.14503
  12. [12] J.P. Serre: On the foundamental group of a unirational variety, J. Lond. Math. Soc.34 (1959) 481-484. Zbl0097.36301MR109155
  13. [13] Tyrrel: The Enriques threefold, Proc. Cambridge Philos. Soc. no.57 (1961) 897-898. Zbl0163.15401MR130254

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.